Patient Comments: Microscopic Colitis - Cause

What was the cause of your lymphocytic colitis?

Comment from: Miserable, 75 or over Female (Patient) Published: November 08

C. difficile was the first diagnosis of the diarrhea. I immediately was put on antibiotic Flagyl. No success and for the next 6 months I was on more powerful antibiotics. Stool sample finally said C. difficile was gone. Persistent stomach pains and diarrhea led to the diagnostic colonoscopy. Results showed lymphocytic colitis. I think it was the antibiotics that caused the lymphocytic colitis but don't know what else should have been done. I continue to suffer.

Was this comment helpful?Yes
Comment from: Teresa in Tennessee, 55-64 Female (Patient) Published: August 02

This is a new one. I noticed when Propel switched to sucralose as their sweetener I couldn't drink it without getting immediate water like bowel movements and cramps. So I stopped drinking it. No problems for years. I did however eat Dannon Light and Fit Greek Vanilla Yogurt every morning for breakfast for years! I heard something about the 'new improved' product but didn't think anything of it. But with the improvement began my problem. They had switched from Equal to sucralose! I was diagnosed with lymphocytic colitis 2 months later. I wouldn't be so concerned about the sucralose except for the fact that I had some indigestion one day. I took 4 Tums throughout the day. That night I couldn't leave the bathroom. Guess what the sweetener is in the Tums; sucralose. If massive doses can cause leukemia in rats, who knows what smaller doses could be doing to people. I think it's worth checking out. Just saying!

Was this comment helpful?Yes
Comment from: LuluJean, 55-64 Female (Patient) Published: March 22

I was diagnosed with costochondritis about 8 months back and still have been having issues with the pain especially if I do any of my dancing or a lot of house work. I cannot pick up anything over 10 lb. now without pain. I have to be careful on the amount of food I eat also, plus if any of the food gives me gas. The gas can make my ribs hurt from the other side. I cannot sit very long in one place either.

Was this comment helpful?Yes
Comment from: Madelon, 65-74 Female (Patient) Published: August 19

I wonder if anyone else who takes metoprolol (beta blocker against high blood pressure) and is since diagnosed with lymphocytic colitis. I take this medicine since last December, in January diarrhea started and has severely increased since then. I sincerely believe there is a connection between both, have to convince my doctors yet.

Was this comment helpful?Yes
Comment from: Midge, 65-74 Female (Patient) Published: March 04

I have had either IBS (irritable bowel syndrome) or IBD (inflammatory bowel disease) since early childhood. As a child I struggled with stomach aches, lots of gas, constipation, bloating, and after several days or weeks of that I finally exploded with diarrhea, which was extremely painful. It was diagnosed at age 19 as IBS, mucous colitis, spastic colon in 1964. I lived with it and had episodes with every event in my life from wedding day, honeymoon, pregnancy, surgeries, camping trips or trips of any kind. It evolved to frequent diarrhea and leaky gut until my gastroenterologist finally diagnosed me with collagenous colitis after doing biopsies. I finally had a name for this enemy but no reason that I should have it or a cure. Today, at 69, I watch my foods, know my triggers, avoid them and live a fairly healthy life. I take IVIG every month for raising my white cells which were very low and now feel much better. I can go from constipation to diarrhea depending on my diet but I"m in charge of that now.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Microscopic Colitis - Treatments Question: What was the treatment for your lymphocytic colitis?
Microscopic Colitis - Symptoms Question: What symptoms did you experience with your microscopic colitis?
Microscopic Colitis - Prognosis Question: What is the prognosis for your case of microscopic colitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors